MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-28D
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: "osteolysis-like phenomena due to liner wear occurred, and revision surgery was performed, including liner replacement.".
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/osteolysis involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection of the returned device indicated that the device has minor surface damage in the form of scratches and discoloration.Damage is consistent with explantation and time spent implanted.The yellow discoloration observed on the liner is consistent with the absorption of synovial fluid by the device.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the event descriptions from the product inquiry summary states: osteolysis-like phenomena due to liner wear occurred, and revision surgery was performed, including liner replacement x-rays show a pressfit a tha in anatomic position.There is loss of medial bone on the lateral x-ray and some demineralization of bone superiorly on the ap views.No comparison x-rays were available for review.The femoral head is located centrally within the acetabulum.Wear related osteolysis cannot be confirmed from this limited documentation.The root cause of this failure cannot be determined from the documentation provided.Should additional information become available i would be happy to further this assessment.".Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to liner wear.A review of the provided medical information by a clinical consultant indicated: "the event descriptions from the product inquiry summary states: osteolysis-like phenomena due to liner wear occurred, and revision surgery was performed, including liner replacement x-rays show a pressfit a tha in anatomic position.There is loss of medial bone on the lateral x-ray and some demineralization of bone superiorly on the ap views.No comparison x-rays were available for review.The femoral head is located centrally within the acetabulum.Wear related osteolysis cannot be confirmed from this limited documentation.The root cause of this failure cannot be determined from the documentation provided.Should additional information become available i would be happy to further this assessment." visual inspection of the returned device indicated that the device has minor surface damage in the form of scratches and discoloration.Damage is consistent with explantation and time spent implanted.The yellow discoloration observed on the liner is consistent with the absorption of synovial fluid by the device.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative, operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 10° X3 INSERT 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17857126
Report Number0002249697-2023-01107
Device Sequence Number11610517
Product Code LPH
UDI-Device Identifier07613327039764
UDI-Public07613327039764
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number623-10-28D
Device Lot Number36913201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian